MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER
Model Number M00326420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned for evaluation.
 
Event or Problem Description
It was reported during an embolization procedure the subject guidewire met resistance when advanced in the catheter.It was found when fluoroscopic verification was performed, the subject guidewire was fractured at the distal section.The physician tried forward the microcatheter and attempted to retrieve the guidewire fragment, but when retracted back the micro it did not work and the fragment remained in the patients vasculature.This resulted in a surgical delay.The procedure was completed successfully by replacing the guidewire.There were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection the guidewire was found to be broken/fractured 190cm from the proximal end.The distal segment was not returned.The core wire and platinum wire were broken and not visible inside the nitinol tubing.The guidewire ptfe coating was noted to be peeling in multiple areas.Functional testing was not completed as the defect was confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the guidewire tip was shaped approximately 30 degrees, continuous flush was maintained for the duration of the procedure, non-stryker catheters were used in conjunction with the subject guidewire, there were no allegations against these associated devices, embolization was being performed when the event occurred, the patient's anatomy was moderately tortuous, there was no friction/resistance encountered during the procedure, there were no other difficulties encountered during usage of the device that could have contributed to the reported issue, and the fracture occurred during distal access with the guidewire.The procedure was completed using another guidewire and the same microcatheter.Although the reported event of the un-retrieved device fragments could not be confirmed, the analysis results are consistent with the reported event.Based on analysis of the returned device, it is possible that the guidewire may have encountered some tension or torsion forces during use that caused the device to fracture.An assignable cause of procedural factors will be assigned to the reported event and analyzed damage of the guidewire distal tip broken/fractured during use and the reported event of un-retrieved device fragments since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.The ptfe coating damage most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.An assignable cause of 'handling damage' will be assigned to the analyzed event of the guidewire ptfe coating peeling as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO2-14 STANDARD PRE-SHAPED 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14193963
Report Number3012931345-2022-00086
Device Sequence Number14536088
Product Code DQX
UDI-Device Identifier04546540688774
UDI-Public04546540688774
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Model NumberM00326420
Device Catalogue NumberM00326420
Device Lot Number0000094819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REBAR 18 CATHETER (UNKNOWN)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age32 YR
Patient SexFemale
Patient Weight65 KG